



# SUstainable Rural Education STrategy SUREST

Capacity Building Workshop,
Sardegna 16th – 20th September 2024
UniCa – Dipartimento di Scienze Economiche e Aziendali

Cagliari 16th – 17th September: Aula 11 - Campus Aresu Via S. Giorgio, 12, 09124 Cagliari CA, Italia
Oristano 18th September – Università degli Studi
Chiostro del Carmine

Activity T3.8
Capacity building workshops of Partner Country staff through visits to EU

#### **Objectives:**

- 1) Exchange meeting on didactic practices with partners of the SUREST consortium and thematic discussion related to the different training needs identified in T3.2, T3.3 and T3.4;
- 2) Encourage exchange and discussion processes on the academic processes required in Partner Country Higher Education Institutions (PC HEIs) to activate the new degree modules (for formal and informal education for target-vulnerable groups) and to update existing undergraduate courses (T3.6);
- 3) Visits to EU Associated Partners which will engage the Partner Country Higher Education Institutions (PC HEIs) partners in the best practices for managing the valorization of the primary sector and its connection to the tourism industry, the environmental management, and circular economy, the marketing and gastronomy experiences in different EU regions.

15/09/2024: arrival in Cagliari. Free evening





# 16th September: Aula 11 - Campus Aresu - Università di Cagliari

09:30 Institutional welcoming

Prof. Alessandra Carucci, International office;

Prof. Patrizio Monfardini, SEA Department Director, UniCa

Prof. Anna Maria Pinna (UniCa);

**10:00** Gender Policy at University of Cagliari (UniCa) (Ester Cois, Rector's Delegate for Gender Equality, University of Cagliari (UniCa))

10:30 Presentation of SUREST and WP3 activities (Anna Maria Pinna, UniCa)

**11:00** T3.3 "Existing policies and current training path on Rural and Cultural Tourism in EU, Colombia and Costa Rica" (Xavier Roige, UB with the support of Partner Country Higher Education Institutions (PC HEIs))

Open discussion (30 min)

Coffee break (15 min)

**12:15** T3.4 "Existing policies and current training path on rural value-chains in EU, Colombia and Costa Rica" (Xavier Roige, UB with the support of Partner Country Higher Education Institutions (PC HEIs))

Open discussion (30 min)

Lunch Break

**15:00** Rural Policies and Local development in Sardinia (Anna Pireddu, (UniCa)

**15:30** Changing the Lenses: The Role of Prosumers in Food Supply Chains (Antonello Podda, UniCa)

**16:00** Cultural Tourism and UNESCO list of Cultural Heritage, the Sardinian Path (Raffaele Paci, UniCa)

**16:30** LEADER projects and their role in the agricultural sector, Serenella Paci (responsible for the Sustainable Development and European Planning business unit - Poliste Società Benefit)

**17:00** ALBA SUD Network, Iris Caterina Schneider (Researcher at ALBA SUD Network, SUREST Associated partner)

Open discussion (30 min)





# 17th September: Aula 11 - Campus Aresu - Università di Cagliari

09:00 Local Action Group (LAG) Serrabus Gerrei Trexenta (SGT) -

LAG and its role in rural development processes (Silvia Doneddu LAG SGT Director) **09:30** Local Action Group (LAG) Sulcis and its role in supporting and enhancing the

local area (Nicoletta Piras, LAG Sulcis Director)

**10:00** Fabrizio Mureddu (Agricultural entrepreneur and rural development expert) The Challenges of Multifunctionality and Multisectorality in Agricultural Enterprises.

**10:30** WP3: Brief summary of the main results T3.3 and T3.4 (Xavier Roige, UB) **Open discussion** (30 min)

**11:30** Coffee break (15 min)

### 11:45 - 13:00 WP4 - Development (10 min each task)

Introduction to the WP4 structure, deliverables and deadlines (Paola PINNA, UniCa)

Each partner will expose its own task:

T4.1 Defining Pathway Objectives, Learning Outcomes, and Career Perspectives (UniCa)

T4.2 Training and validating workshops in Colombia by Stakeholders and EU faculty members (UIS and FULL)

T4.3 Design the curricula academic course modules (UniCa)

T4.4 Preparation of teaching staff (UniCa)

T4.5 Define delivery approaches assessment and Career personalisation Strategy (UniCa)

T4.6 Preparation of learning material (UB)

T4.7 Didactic methodology (UB)

#### Lunch Break

**15:00** T3.6 "Required academic processes in PCs HEIs for course accreditation" (Alfonso Lara Quesada, UNA)

**15:30** Specific training needs in Colombia and Costa Rica

UNA (Evelin Mora), UCI (Allan Valverde), UIS (Laura Buitrago) and FULL (Esteban Correa) will identify and present training needs that will form the basis for building their respective courses (10 min each)

Evening traveling to Oristano





# 18th - 19th - 20th September 2024 - Field visits

Field activities include meetings with local actors to exchange best practices and virtuous examples of activities positively impacting rural communities. The arrival is scheduled in Oristano on the evening of the 17th.

On the 18th, we will meet with key stakeholders for rural development, the primary sector, and environmental protection in the Oristano area and throughout the entire Sardinia region.

On the 19th, we will move to the SULCIS geographical area, where we will visit Alba Farm, which will introduce us to cheese-making techniques. In the afternoon, we have planned a visit to the Montevecchio mining site. The final day will be dedicated to a meeting with the Local Action Group (LAC) Sulcis and the Fishing Local Action Group (FLAG) of the same area.

**18th September**: Oristano – Chiostro del Carmine

**09:30** Institutional welcoming – Francesco Asquer (Consorzio UNO, Director) Anna Maria Pinna (UniCA)

10:00 ILabFood project, Stefano Cadoni (Project coordinator, Oristano Municipality)10:30 Medsea Foundation, Vania Statzu (Environmental Economist and Medsea Foundation Director)

**11:00** IMC Foundation\_International Marine Center, Stefano Carboni, (Project Manager at IMC Foundation)

Open discussion (30 min)

Coffee break

12:00: Steering Committee

Afternoon: study visit to coastal areas





# 19th September

Field trip and Experiential Field Visit: Cheese-Making Workshop and Cultural Visit

**Transportation**: Bus from Oristano to Guspini/Sulcis; departure at 08:00. **Activities**:

Cheese-making workshop at Fattoria Alba (Alba Farm) and cultural visit to the Montevecchio mining site.

Detailed Itinerary: The first day of the field trip includes a morning of educational workshops focused on cheese production at Fattoria Alba (Alba Farm). In the afternoon, participants will explore the industrial cultural tourism route at the Montevecchio mining site.

**About Fattoria Alba**: Fattoria Alba has been organizing farm visits, didactic workshops, and rural stays for several years. The farm also offers experiential internships that provide in-depth educational and training opportunities aimed at enriching participants' knowledge of agricultural issues and practices.

**Social Farming Initiatives**: Fattoria Alba is dedicated to social farming and organizes a variety of activities aimed at enhancing everyday life services for the elderly and adults in temporary need. These initiatives include training apprenticeships and work placement contracts, focusing on labor inclusion for disadvantaged individuals facing challenges in integrating into active social and working life.

Lunch at "Agriturismo Sa Tanca" (Montevecchio)

Afternoon: Cultural visit to Montevecchio mining site.

**Travelling to SULCIS** 





# 20 September:

**Transportation**: departure at 08:00 from Lu Hotel)

#### Field Trip Day Two Overview

The second day of the field trip lasts half a day and includes a meeting with both the Local Action Group (LAG) Sulcis and FLocal Action Group (LAG) organizations, featuring visits to farms financed by the Local Action Group (LAG). This will include:

- An educational farm
- A municipal social garden

#### **Objective and Impact**

Improving the quality of life and work in rural areas is crucial to reversing the trends of socio-economic decline and depopulation. To this end, it is necessary to strengthen and adapt essential services for the rural population and to promote employment, particularly among young people and women.

Specifically, the goals include:

- Ensuring that non-self-sufficient elderly individuals can remain in their own homes, thus fostering their independence.
- Creating opportunities for young people to engage with one another and participate actively in community life.
- Addressing the issues of emerging poverty and enhancing the social and occupational integration of people with disabilities.
- Encouraging increased participation of women in work and agricultural production through initiatives designed to foster their entrepreneurial skills, supported by appropriate professional training.

#### **Traveling to Cagliari**

Lunch will take place in Cagliari with those still in the city.